7:30 - 8:30 AM

Early Career Investigator Consultations: Frameworks and Designs

(Drs. L. Miriam Dickinson, Diane Fairclough, John Rice, Carter Sevick, Erin Chausee, Amy Kilbourne, Amy Huebschmann, Ross Brownson, Borsika Rabin, Kate Guastaferro, Mary Sammel)

*Application required

 

8:30 - 9:05 AM

Plenary Address*

"Pragmatic Challenges of Engaging Stakeholders in Pragmatic Trials" 

(Dr. Matthew Wynia)

 

10 minute break

 

9:15 AM - 10:45 AM

Breakout Sessions

A Tour of Stakeholder Engagement Methods

  • Community Engagement and Stakeholder Panels (Dr. Don Nease)

  • Group Facilitation Techniques (Drs. Bethany Kwan and Marilyn Coors)

  • Consensus Methods (Dr. Megan Morris)

  • User-centered Design Usability Testing Experience: Stakeholder Engagement Navigator, a tool for health researchers to explore and discover engagement strategies (Drs. Matt DeCamp and Brad Morse, Kate Ytell, Julie Ressalam)

10 minute break

 

11:00 AM - 12:30 PM

Breakout Sessions**

A Tour of Pragmatic Methods and Measures Planning Your Data Collection Strategies

  • Mixed Methods (Drs. Jodi Holtrop and Megan Morris)

  • Rapid Qualitative Methods (Dr. Jessica Moreau)

  • Electronic Health Data (Dr. John Rice and Carter Sevick)

  • Behavioral Measures (Dr. Michael Baiocchi)

 

12:30 - 1:30 PM

Networking Lunch

Infrastructure for Pragmatic Science 

  • Practice-Based Research Networks (Drs. Don Nease and Christina Hester)

  • Implementation Labs (Drs. Russell Glasgow, Ross Brownson, Kate Guastaferro)

  • VA QUERI (Drs. Amy Kilbourne and Cathy Battaglia)

  • Research with Community Partners (Dr. Elva Arredondo)

 

15 minute break

 

1:45 - 2:15 PM

Keynote Address**

"Designing for Dissemination: Beginning with the End in Mind"

(Dr. Ross Brownson)

 

2:15 - 3:00 PM

Open Panel 

Training and Career Development in Pragmatic Science for Health Research: Career Paths and a Roadmap to Success 

(Drs. Allison Kempe, Cara Lewis, Melinda Davis, Tisha Felder, and Nee-Kofi Mould-Millman)

 

15 minute break

 

3:15 - 3:30 PM

Closing Address From the Conference Chair

"COPRH-Con and the Evidence Life-Cycle Approach to Pragmatic Science: What Comes Next"

(Dr. Bethany Kwan)

 

3:30-4:30pm

Closing Keynote and Live Q&A**

"Translating Research Evidence Into Practice to Improve Health Equity: Lessons from a Faith Based Physical Activity Intervention"

(Dr. Elva Arredondo)

 

Conference Agenda

8:00 - 8:15 AM
Conference Welcome and Conference Overview Addresses*

(Drs. Allison Kempe and Bethany Kwan)


8:15 - 9:10 AM

Keynote Address*
“Let’s Get Real: Planning Rigorous Pragmatic Health Services Research for Equitable, Real-World Care”

(Dr. Amy Kilbourne)


9:10 - 9:35 AM

Plenary Address*
“Planning Pragmatic Research and the Value of Frameworks: using PRECIS-2 as a case example”

(Dr. Amy Huebschmann)

 


9:35 - 10:10 AM
Discussion Forum
Pragmatic Research Methods and Frameworks Discussion and Overview
(Drs. Amy Kilbourne, Amy Huebschmann; moderator: Dr. Bethany Kwan)

 

10 minute break


10:20 - 11:20 AM

Breakout Sessions*

A Tour of Frameworks for Planning Pragmatic Research

  • PRISM/RE-AIM (Dr. Russell Glasgow)

  • EPIS (Dr. Gregory A. Aarons)

  • REP (Dr. Amy Kilbourne)

  • Knowledge-to-Action (Dr. Ian Graham)

  • Small P Policy Framework (Dr. Ross Brownson)

 

10 minute break


11:30 AM - 11:55 AM

Discussion Forum

Selecting, Adapting, Combining, and Using a Framework for your Pragmatic Research

(Drs. Russell Glasgow, Ross Brownson, Amy Kilbourne; moderator: Borsika Rabin)

 

5 minute break


12:00 - 1:00 PM

Networking Lunch

Training and Career Development 

  • Getting Funded in Pragmatic Research (Drs. Russell Glasgow and Jodi Holtrop)

  • Developing Your Team for Team Science (Drs. Bethany Kwan and Amy Huebschmann)

  • Collaboration with a Biostatistician (Drs. Krithika Suresh, John Rice, Elizabeth Juarez-Colunga)

  • Pragmatic Research Training Programs (Drs. Allison Kempe, Ross Brownson, Borsika Rabin)

10 minute break


1:10 - 1:50 PM

Plenary Address*
"Using the Multiphase Otimization Strategy (MOST) for Developing, Optimizing, and Evaluating Multicomponent Interventions"

(Dr. Kate Guastaferro)

10 minute break


2:00 - 3:30 PM

Breakout Sessions*

A Tour of Pragmatic Study Design

  • Cluster Randomized Trials (Drs. L. Miriam Dickinson and Allison Kempe)

  • Stepped Wedge (Drs. Diane Fairclough and Erin Chausee)

  • SMART Trials (Dr. Laura Pyle)

  • Natural Experiments and Observational Studies (Dr. Michael Baiocchi)

15 minute break

 

3:45 - 4:15 PM

Discussion Forum

Selecting a Study Design for Your Pragmatic Research

(Drs. Kate Guastaferro, Michael Baiocchi, Miriam Dickinson, Laura Pyle, and Erin Chausee; moderator: Elizabeth Juarez-Colunga)

 

15 minute break

 

4:30 - 6:00 PM

Virtual Poster Sessions**
Real-time discussion with Poster Presenters

 

 

 

All times listed are in Mountain Time (MT)

Session No.

 

1

 

 

 

 

2

 

 

 

 

 

3

 

 

 

 

 

 

4

 

 

 

 

 

 

 

 

5

 

 

 

 

 

 

 

 

 

 

 

6

 

 

 

 

 

 

 

7

 

 

 

 

 

 

 

 

 

 

 

 

 

8

 

 

 

 

 

 

 

9

 

 

 

 

 

 

 

 

 

 

 

 

10

 

 

 

 

 

 

 

 

11

Session No.

 

12

 

 

 

 

 

 

 

 

13

 

 

 

 

 

 

 

14

 

 

 

 

 

 

 

 

 

 

 

 

 

 

15

 

 

 

 

 

 

 

 

 

 

16

 

 

 

 

 

 

 

 

 

 

 

 

 

17

 

 

 

 

 

18

 

 

 

 

 

 

 

 

 

19

 

 

 

 

 

20

 

*Denotes a recorded session

**Recorded session with live discussion